Sign in to follow this  
Followers 0
marsha

Plaquenil

21 posts in this topic

Hello Marsha

 

Glad to hear it and I would guess improvements will continue if you've already felt better on it.

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Well it's been a couple of weeks, and I am right back where I started from.. :( my Raynaud's is so bad that even with hand warmers  and mitts on, my hands are hurting and blue. I live in northern Maine and winter hasn't even officially started!!

 

What am I going to do for another 5 months… I actually have to bump up to two pills starting Thursday. I hope it will help.   I know my Dr. said it takes months to really feel the effects of the medicine.. I will keep trying.

 

Keep you all posted

Marsha

Share this post


Link to post
Share on other sites

Oh no, Marsha; what a shame! I am sorry, especially because it sounded as if things were improving for you when you first started taking Plaquenil.

 

I understand that it does take a little while sometimes to get the full effect of medications and perhaps as you're increasing your dose on Thursday, it might show an improvement after that; I do hope so! Also, I'm not sure if it would specifically target the problems you suffer due to Raynaud's, but perhaps you might find that after a few  months on it, you'll feel less fatigued and your joint pain will be improved.

 

Perhaps you should go back to your doctor and explain the problem and see whether he can suggest anything to specifically ease the pain of the Raynaud's as well? 

 

Kind regards,


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Joelf,

I actually talked to him last week and he said to give the plaquenil 2 weeks to see if it does improve my Raynaud's and if it doesn't he knows of a specialist in Worchester, MA who specializes in Raynaud's.

 

I think I should have him refer me, just because it could take months to get into this Dr. I am keeping my hopes up on the plaquenil and will give it the full year he wants me to. Thanks for all the kind words… Marsha

Share this post


Link to post
Share on other sites

Hello Marsha

 

It's my understanding the plaquenil does nothing for Raynaud's. It should help your fatigue and joint pain though. Getting referred now for a doctor that has a long waiting list is a good idea.

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Marsha,

 

I agree with Amanda's comment regarding Plaquenil (also known as Hydroxychloroquine) I have been on plaquenil for a few years now, and I find it has helped the fatigue and the pain in my joints.

 

For the Raynauds, I have been put onto medication that would normally be used for people with high blood pressure. The reason for this, is that things like Amlodipine, Lansoprazole and others, act as vasodilators - which means they increase the diameter of your blood vessels, allowing more blood to get to the extremities, which hopefully reduces the effects of Raynauds.

 

Having been in hospital for a stay a couple of years ago due to my Raynauds, I now work very hard at preventing the cold from getting to my hands - prevention so much is better than "cure" with Raynauds.

 

If you can get hold of any type of hand warmer, then do so - and use them regularly. I have disposable hand warmers, two electronic hand warmers and LOTS of gloves/mittens and assorted arm warmers to go with them !

 

I hope this information helps. LD x

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0